Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 119, NWS Blacksburg, VA

July 30, 2018Alleghany County, Botetourt County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 30, 2018, 3:07 PM EDT for Alleghany County, Botetourt County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 3:07 PM EDT (19:07 UTC)
Expired
Jul 30, 2018, 3:45 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Botetourt County, VA

The radar

The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS51 KRNK 301907
SVRRNK
VAC005-023-301945-
/O.NEW.KRNK.SV.W.0119.180730T1907Z-180730T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
307 PM EDT MON JUL 30 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Alleghany County in west central Virginia...
  Northwestern Botetourt County in west central Virginia...

* Until 345 PM EDT

* At 306 PM EDT, a severe thunderstorm was located near Callaghan,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Oriskany...
  and Gala.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3776 8002 3775 7999 3774 7988 3769 7982
      3751 7988 3764 8003 3764 8002 3765 8003
      3766 8003 3765 8005 3774 8015 3777 8008
TIME...MOT...LOC 1906Z 298DEG 11KT 3774 8006 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
891 
WWUS51 KRNK 301925
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT MON JUL 30 2018

VAC005-023-301945-
/O.CON.KRNK.SV.W.0119.000000T0000Z-180730T1945Z/
Alleghany VA-Botetourt VA-
325 PM EDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT 
FOR SOUTH CENTRAL ALLEGHANY AND NORTHWESTERN BOTETOURT COUNTIES IN 
WEST CENTRAL VIRGINIA...

At 325 PM EDT, a severe thunderstorm was located near Covington,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Oriskany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3776 8002 3775 7999 3774 7988 3769 7982
      3757 7995 3763 8002 3764 8002 3765 8003
      3767 8003 3773 8006
TIME...MOT...LOC 1925Z 298DEG 11KT 3771 7999 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
433 
WWUS51 KRNK 301939
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
339 PM EDT MON JUL 30 2018

VAC005-023-301945-
/O.CON.KRNK.SV.W.0119.000000T0000Z-180730T1945Z/
Alleghany VA-Botetourt VA-
339 PM EDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT 
FOR SOUTH CENTRAL ALLEGHANY AND NORTHWESTERN BOTETOURT COUNTIES IN 
WEST CENTRAL VIRGINIA...

At 339 PM EDT, a severe thunderstorm was located near Oriskany,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of 
south central Alleghany and northwestern Botetourt Counties in west
central Virginia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3774 7998 3774 7988 3769 7982 3762 7994
      3768 8000
TIME...MOT...LOC 1939Z 298DEG 11KT 3769 7994 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:23 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 30, 2:23 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
223 PM EDT Mon Jul 30 2018

.SYNOPSIS...
East to southeast winds between high pressure to the northeast and
low pressure to the southwest will pull in increasingly warm and
muggy tropical air back into the mid-Appalachian region for at
least the next several days. The threat for more widespread showers
and thunderstorms will gradually increase through the period as
a weak front approaches from the west and then stalls over or
near the area through late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM EDT Monday...

General east-southeasterly windflow this morning maintaining
low clouds everywhere except the Mountain Empire region of far
western Virginia, where downsloping is helping clouds to break.
Low clouds continue to limit instability and have therefore
decreased rain chances across the mountains and the foothills
through early afternoon. The area of rain across the Southside
continues to weaken as greatest lift pushes out of the area,
however expect light to occasionally moderate rain to persist as
remaining energy drifts northeast into the central part of the
state.

Looking into mid/late afternoon, shortwave energy and drying
aloft into the TN valley may allow for strong storms to affect
portions of WV into far SW VA, hence the marginal risk from the
Storm Prediction Center. As far as hydro issues, coverage of
showers/storms will be greatest along/east of the Blue Ridge,
and storm motion is enough to keep things moving. However, some
localized flooding is possible but too isolated for a flash
flood watch at this time. PWATs of 1.5 to 2.0 inches will make
for efficient rain producers.

The frontal boundary should track northward today as upper heights
rise in advance of a stronger shortwave tracking toward the mid MS
Valley.  Tonight, expect activity to diminish but expect scattered
coverage especially along the Blue Ridge.

Highs today will be slightly below normal east of the Mountain
Empire due to increased clouds. Expect near normal in the far
southwest VA area where increased sunshine is in place, with
highs in the mid 70s to around 80 in the mountains, with lower
to mid 80s west of Tazewell to Marion, and also in the east.

Muggy tonight with lows in the mid 60s to around 70.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 250 AM EDT Monday...

Very unsettled period in store characterized by the return of
tropical type moisture and a slow moving front to the west that
will act to enhance at least daily rounds of showers and storms
through the period. Appears best coverage on Tuesday will be
across the west as a strong upper trof for late July heads
slowly east and helps squeeze the flow between high pressure
parked offshore. This will allow for stronger southwest flow to
take shape behind an exiting warm front Tuesday with Pwats
returning to around 2 inches or better in the east. Shortwave
also rounding through the upper system should affect the
mountains Tuesday afternoon with organized convection perhaps
moving east across the region overnight. This supports keeping
likely to categorical pops going by Tuesday afternoon into much
of the overnight for at least bands of showers. Appears heavy
rainfall the main threat given the very moist unidirectional
southwest flow, while the overall flood scenario likely based on
the amount of heavy rain the day before at this point. Although
winds aloft are stronger with some shear, looks like weak
lapses along with the degree of saturation and only weak
instability to limit severe potential to mainly pulse nature
within stronger convective bands. Kept highs similar to previous
with range from upper 70s west to mid 80s east followed by lows
in the 60s to around 70.

Another active day likely on Wednesday as the upper trof to the west
starts to weaken and lift out leaving the surface front just west of
the Appalachians. Belt of deeper moisture will persist ahead of the
boundary with best focus again looking to be over the west where will
remain closer to passing shortwaves within the southwest flow aloft.
Models again show a very saturated environment conducive to quick
redevelopment of convection per any heating again Wednesday
morning with bands of showers/storms likely spreading east
during the day. Does appear that will see a little better
support for more deeper convection east Wednesday afternoon/evening
espcly where the latest GFS has slightly better severe
parameters. Otherwise similar to Tuesday, running with likely to
categorical pops with heavy rainfall the overall concern. Highs
perhaps slightly warmer east with most clouds west so bumped up
values a little Wednesday afternoon out east.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 200 PM EDT Sunday...

This portion of the forecast will continue to be on the wet side,
but not at the very high percentage of normal as is expected to be
the case on Wednesday. We are expecting a synoptic transition from
the stalled upper trough to our east, to one that has the trough
washing out with the upper high off the southeast U.S. coast
retrograding west.

While leading up to this portion of the forecast, the upper trough,
and weak disturbances advecting northeast on its eastern flanks
across our region, along with plenty of tropical moisture
aggressively progressing into the area all combined to yield
generous amounts and coverage of precipitation.

With the upper trough becoming a shadow of its former self, and the
prevailing jet becoming more zonal across the Great Lakes region,
our precipitation will develop through somewhat different means. The
high working westward will mean the area will still have a decent,
although not as impressive, fetch of tropical moisture working its
way into the area. However, lost will be the upper level dynamics to
support sustained activity into and through the overnight. Our
showers and storms will become more diurnally influenced and have
their focus near places of weak surface convergence such as near
ridgelines or on pre-existing outflow boundaries from the previous
day's activity, or activity earlier on a given day.

Temperatures are not expected to fluctuate much day-to-day during
this part of the forecast, although there should be a trend towards
slightly warmer readings by the weekend as the upper high
retrogrades. As a whole during the period thanks to abundant cloud
cover and precipitation, low temperatures will average slightly
above normal with high temperatures slightly below normal.

Confidence in this portion of the forecast is moderate to high in
regards to the trends of the larger scale synoptic pattern shift and
the trends in temperatures. Confidence is low in regards to specific
location and amounts of precipitation given the inherent uncertainty
of diurnal convection coverage patterns.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...

Early morning stratus has scattered but not necessarily lifted this
afternoon, resulting in MVFR ceilings intermixed with VFR
conditions for most airports. East-southeasterly windflow
remains fixed across the region, drawing moisture from the
Atlantic, while waves of upper level energy move east across the
central Appalachians around the base of an upper level trough,
triggering scattered showers and thunderstorms mainly across the
mountains.

Majority of the convection will remain across the mountains into
the early hours of Tuesday as southeasterly flow continues to
supply deeper moisture to waves passing across the area. Cannot
rule out a few strong to severe thunderstorms capable of
damaging wind, but the main concern will be locally heavy rain
dropping ceilings and visibilities to LIFR criteria. Storms are
progressive however and conditions should improve after a short
period of time. Coverage and intensity of rainfall will diminish
shortly after midnight Tuesday, but won't likely end altogether.

Overnight, expect widespread stratus to redevelop, resulting in
widespread low end MVFR/IFR ceilings. Additionally, may see
areas of patchy fog develop, especially where significant
rainfall occurred. Expect a return of scattered showers and
thunderstorms on Tuesday afternoon as a strong upper level
disturbance approaches from the south. Do not expect much
improvement in ceilings from the morning into the afternoon.

Extended...

Tropical airmass is expected to remain over the forecast area
through the longer-range terminal forecast period with widespread
flight restrictions often to remain in the MVFR range or lower -
especially in/near increasing threat/coverage of
showers/thunderstorms as a frontal system approaches from the west
and then stalls over the area by midweek. Therefore, any VFR flight
is expected to be relatively short-lived, not widespread, and mainly
confined to afternoon hours each day outside of any areas of
precipitation.

Confidence is moderate to high, both temporally and spatially,
for the aforementioned flight conditions throughout the
extended period.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/WERT
NEAR TERM...NF/WP
SHORT TERM...JH
LONG TERM...DS
AVIATION...NF/WP
Hazardous weather outlook, Jul 30, 3:35 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
335 AM EDT Mon Jul 30 2018

NCZ002>006-019-020-VAZ016-017-032>035-043>047-058-059-310745-
Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll-
Floyd-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
335 AM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wet weather pattern is expected this week with the potential for
periods of heavy rainfall and thunderstorms. This may lead to
localized flooding in some areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ007-009>015-018>020-022>024-WVZ042>044-507-508-310745-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
335 AM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon will produce heavy rain at times, which
could lead to localized flooding. Also, some of the storms could
become strong to severe, with damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wet weather pattern continues for the rest of the week. Heavy
rainfall from thunderstorms may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 30, 1:12 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
112 PM EDT MON JUL 30 2018

NCZ018-301745-
Watauga-
112 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WATAUGA COUNTY...

Until 145 PM EDT.

At 112 PM EDT, a strong thunderstorm was located over Lovill, moving
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Boone...
Sugar Grove...
Sands...
Valle Crucis...
and Lovill.

This includes The following Location Appalachian State University.

LAT...LON 3618 8179 3628 8180 3630 8161 3617 8162
TIME...MOT...LOC 1712Z 270DEG 12KT 3623 8175

DS
Special weather statement, Jul 30, 1:18 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
118 PM EDT MON JUL 30 2018

WVZ042-043-301800-
Mercer-Summers-
118 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN SUMMERS AND NORTHERN MERCER COUNTIES...

Until 200 PM EDT.

At 118 PM EDT, a strong thunderstorm was located over Camp Creek
State Park, moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pipestem...
Camp Creek...
Ellison...
Camp Creek State Park...
and Flat Top.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3750 8126 3751 8121 3754 8120 3757 8120
      3758 8119 3760 8114 3759 8109 3761 8106
      3763 8107 3764 8107 3766 8103 3768 8100
      3749 8088 3742 8123 3748 8127
TIME...MOT...LOC 1718Z 242DEG 18KT 3749 8118

PW
Special weather statement, Jul 30, 1:25 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
125 PM EDT MON JUL 30 2018

WVZ507-301815-
Eastern Greenbrier-
125 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN GREENBRIER COUNTY...

Until 215 PM EDT.

At 124 PM EDT, a strong thunderstorm was located over Lewisburg,
moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Fairlea...
and Greenbrier River Trail.

This includes The following Location The West Virginia State
Fairgrounds.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3788 8016 3786 8017 3769 8046 3780 8057
      3801 8028
TIME...MOT...LOC 1724Z 232DEG 15KT 3781 8045

PW
Special weather statement, Jul 30, 1:28 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT MON JUL 30 2018

WVZ507-508-301815-
Western Greenbrier-Eastern Greenbrier-
128 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL GREENBRIER COUNTY...

Until 215 PM EDT.

At 128 PM EDT, a strong thunderstorm was located over Williamsburg,
moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Renick...
Falling Spring...
Beartown State Park...
Trout...
and Rorer.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3805 8026 3804 8021 3789 8050 3798 8057
      3812 8036
TIME...MOT...LOC 1728Z 238DEG 12KT 3796 8050

PW
Special weather statement, Jul 30, 2:02 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
202 PM EDT MON JUL 30 2018

WVZ042-043-301845-
Mercer-Summers-
202 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL SUMMERS AND NORTHEASTERN MERCER COUNTIES...

Until 245 PM EDT.

At 201 PM EDT, a strong thunderstorm was located over Athens, moving
east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Princeton...
Athens...
Pipestem...
Camp Creek...
and Elgood.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3756 8089 3743 8086 3741 8086 3739 8088
      3738 8114 3746 8115
TIME...MOT...LOC 1801Z 259DEG 10KT 3745 8106

PW
Special weather statement, Jul 30, 2:22 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT MON JUL 30 2018

VAZ019-020-WVZ507-301900-
Bath-Alleghany-Eastern Greenbrier-
222 PM EDT MON JUL 30 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL ALLEGHANY...WESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA
AND SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA
AND THE CITY OF COVINGTON...

Until 300 PM EDT.

At 222 PM EDT, strong thunderstorms extended from near Marlinton to
near Alleghany. Movement was east at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Alleghany...
Covington...
Clifton Forge...
Warm Springs...
and Neola.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3822 7971 3821 7962 3775 7988 3772 8031
      3805 8013 3806 7996 3810 7993 3813 7995
      3815 7992 3818 7992 3827 7980
TIME...MOT...LOC 1822Z 255DEG 15KT 3819 7999 3781 8020

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:16 PM EDTSpecial Weather StatementRNKWythe, City of Galax59 min
Jul 30, 7:46 AM EDTAreal Flood AdvisoryRNKHalifax, Pittsylvania, City of Danville3 hr
Jul 30, 1:09 PM EDTSpecial Weather StatementRNKWythe36 min
Jul 30, 2:22 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington38 min
Jul 30, 2:37 PM EDTSevere Thunderstorm WarningRNKGiles38 min
Jul 30, 2:42 PM EDTSevere Thunderstorm WarningRNKAlleghany, City of Covington33 min
Jul 30, 3:13 PM EDTSpecial Weather StatementRNKGiles47 min
Jul 30, 3:45 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford45 min
Jul 30, 3:48 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 30, 4:19 PM EDTSpecial Weather StatementRNKBotetourt, Craig, Rockbridge, City of Buena Vista, City of Lexington56 min
Jul 30, 4:33 PM EDTSpecial Weather StatementRNKMontgomery57 min
Jul 30, 5:06 PM EDTSpecial Weather StatementRNKWythe39 min
Jul 30, 5:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge26 min
Jul 30, 5:35 PM EDTSpecial Weather StatementRNKFloyd, Montgomery25 min
Jul 30, 5:49 PM EDTSpecial Weather StatementRNKWythe41 min
Jul 30, 6:30 PM EDTSpecial Weather StatementRNKPulaski, Wythe45 min
Jul 30, 6:49 PM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem6 hr
Jul 30, 7:15 PM EDTSpecial Weather StatementRNKAppomattox, Bedford, Campbell60 min
Jul 30, 7:19 PM EDTSpecial Weather StatementRNKCarroll, Floyd, City of Galax56 min
Jul 30, 7:29 PM EDTAreal Flood AdvisoryRNKCarroll, Pulaski, Wythe113 min
Jul 30, 7:36 PM EDTSpecial Weather StatementRNKFranklin54 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.